Alert archive / Massachusetts / High Wind Watches in 2011
High Wind Watch 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Jan 10, 2011, 4:25 PM EST for Nantucket County, Massachusetts. It took effect at Jan 12, 2011, 2:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2011, 4:25 PM EST (21:25 UTC)
- In effect from
- Jan 12, 2011, 2:00 AM EST
- Expired
- Jan 11, 2011, 4:14 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
County Nantucket County, MA
The radar
The Boston radar (KBOX), 120 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS71 KBOX 102125 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 425 PM EST MON JAN 10 2011 ...A DEVELOPING COASTAL STORM WILL AFFECT NANTUCKET TUESDAY NIGHT AND WEDNESDAY... MAZ024-110530- /O.NEW.KBOX.HW.A.0001.110112T0700Z-110113T0000Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 425 PM EST MON JAN 10 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * LOCATIONS...NANTUCKET ISLAND IN MASSACHUSETTS. * WINDS...NORTHEAST WINDS 30 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TUESDAY NIGHT...AND WILL REACH FULL STRENGTH ON WEDNESDAY. * IMPACTS...WINDS MAY BRING DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ WTB
4 follow-up statements
681 WWUS71 KBOX 110407 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1107 PM EST MON JAN 10 2011 ...A DEVELOPING COASTAL STORM WILL AFFECT NANTUCKET TUESDAY NIGHT AND WEDNESDAY... MAZ024-111215- /O.CON.KBOX.HW.A.0001.110112T0700Z-110113T0000Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 1107 PM EST MON JAN 10 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON CONTINUES THE HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * LOCATIONS...NANTUCKET ISLAND IN MASSACHUSETTS. * WINDS...NORTHEAST WINDS 30 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TUESDAY NIGHT... WITH THE STRONGEST WINDS OCCURRING ON WEDNESDAY. * IMPACTS...WINDS MAY BRING DOWN TREES AND POWER LINES WITH SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
388 WWUS71 KBOX 110857 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 357 AM EST TUE JAN 11 2011 ...A DEVELOPING COASTAL STORM WILL AFFECT NANTUCKET TONIGHT AND WEDNESDAY... MAZ024-111700- /O.CON.KBOX.HW.A.0001.110112T0700Z-110113T0000Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 357 AM EST TUE JAN 11 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON CONTINUES THE HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * LOCATIONS...NANTUCKET ISLAND IN MASSACHUSETTS. * WINDS...NORTHEAST WINDS 30 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT... WITH THE STRONGEST WINDS OCCURRING ON WEDNESDAY. * IMPACTS...WINDS MAY BRING DOWN TREES AND POWER LINES WITH SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ RLG
240 WWUS71 KBOX 111615 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1115 AM EST TUE JAN 11 2011 ...A DEVELOPING COASTAL STORM WILL AFFECT NANTUCKET TONIGHT AND WEDNESDAY... MAZ024-120015- /O.CON.KBOX.HW.A.0001.110112T0700Z-110113T0000Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 1115 AM EST TUE JAN 11 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON CONTINUES THE HIGH WIND WAT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * LOCATIONS...NANTUCKET ISLAND IN MASSACHUSETTS. * WINDS...NORTHEAST WINDS 30 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT... WITH THE STRONGEST WINDS OCCURRING ON WEDNESDAY. * IMPACTS...WINDS MAY BRING DOWN TREES AND POWER LINES WITH SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
784 WWUS71 KBOX 112114 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 414 PM EST TUE JAN 11 2011 ...A DEVELOPING COASTAL STORM WILL AFFECT NANTUCKET TONIGHT AND WEDNESDAY... MAZ024-120515- /O.UPG.KBOX.HW.A.0001.110112T0700Z-110113T0000Z/ /O.NEW.KBOX.HW.W.0001.110112T0700Z-110113T0000Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 414 PM EST TUE JAN 11 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 PM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NANTUCKET ISLAND IN MASSACHUSETTS. * WINDS...NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS OF 60 MPH. * TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT... WITH THE STRONGEST WINDS OCCURRING ON WEDNESDAY. * IMPACTS...WINDS MAY BRING DOWN TREES AND POWER LINES WITH SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ WTB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 10, 4:15 PM EST, 10 minutes earlier.
Area forecast discussion, Jan 10, 4:15 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EST MON JAN 10 2011
.SYNOPSIS...
HIGH PRESSURE WILL KEEP DRY AND COLD WEATHER OVER NEW ENGLAND
TONIGHT AND TUESDAY. A DEVELOPING NOREASTER WILL LIKELY BRING
HEAVY SNOW TUESDAY NIGHT AND WEDNESDAY AS WELL AS STRONG WINDS
ALONG THE COAST. DRY BUT COLD AND BLUSTERY WEATHER WILL RETURN
THURSDAY AND CONTINUE INTO THE BEGINNING OF NEXT WEEKEND. ANOTHER
COLD FRONT MAY APPROACH SOMETIME DURING THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER NEW ENGLAND TONIGHT.
THIS WILL KEEP SKIES MOSTLY CLEAR...ALTHOUGH A PATCH OF CLOUDS MAY
LINGER OVER THE BERKSHIRES. WINDS INLAND ARE EXPECTED TO DECOUPLE
TONIGHT. THIS ALONG WITH THE CLEAR SKIES WILL ALLOW RADIATIONAL
COOLING. WITH DEWPOINTS IN THE TEENS...MIN TEMPS SHOULD REACH DOWN
TO THAT LEVEL AWAY FROM THE COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
TUESDAY...
HIGH PRESSURE OVER THE REGION TO START THE DAY...BUT THIS RIDGE
WITHDRAWS TO THE NORTH BY THE EVENING. A NORTHWEST UPPER FLOW IN
THE MORNING TURNS SOUTHWEST BY THE EVENING. THIS WILL MEAN
INCREASING CLOUDS...MOSTLY MID AND HIGH LEVEL CLOUDS...DURING THE
AFTERNOON AND EVENING. TEMPS ALOFT WITH FULL MIXING WOULD SUPPORT
LOW TO MID 30S...BUT THE INCREASING CLOUDS SHOULD KEEP TEMPS BELOW
FULL POTENTIAL.
TUESDAY NIGHT AND WEDNESDAY...
GULF OF MEXICO STORM THAT HAS BEEN AFFECTING THE SOUTHERN USA
MOVES UP THE EAST COAST TUESDAY. MODEL CONSENSUS CONTINUES TO
SUPPORT A STORM PATH THAT TAKES THE CENTER OVER OR CLOSE TO THE
40N/70W BENCHMARK AROUND 12Z WEDNESDAY. THE NAM THEN DIVERGES LEFT
WITH A PATH TOWARD THE MAINE COAST WHILE THE REMAINING MODELS
TRACK THE CENTER SOUTH OF NOVA SCOTIA. THE CONSENSUS
TRACK...TRENDING TOWARD NOVA SCOTIA...IS CONSISTENT WITH PAST
MODEL RUNS AND IS FAVORED.
THE TRACK FAVORS SNOW...HEAVY AT TIMES...ACROSS MOST OF OUR AREA.
THE MAIN REMAINING UNCERTAINTY IS THE DEGREE OF MIXING OR CHANGE
TO RAIN OVER PARTS OF THE CAPE AND ISLANDS. MELTED QPF WILL RANGE
FROM 0.8 INCHES OVER CHESHIRE/FRANKLIN COUNTIES TO 1.25 TO 1.5
INCHES OVER THE SOUTH COAST. RAPID DEEPENING WITH THE CENTRAL
PRESSURE FORECAST TO FALL FROM 1002 MB TO 982 MB IN 12 HOURS
CENTERED ON 12Z WEDNESDAY. THIS WILL SUPPORT STRONG WINDS...WITH
THE GFS AND ECMWF SHOWING 50-55 KNOTS AT 2000-3000 FEET.
EXCELLANT DENDRITIC GROWTH IN AN ENVIRONMENT OF STRONG LIFT...20
MICROBARS PER SECOND OR ROUGHLY 70 MB PER HOUR...OVER CT-RI-
SOUTHEAST MASS. TEMPS ON THE OUTER CAPE AND NANTUCKET LOOK
MARGINAL FOR SNOW ACCUMULATION. QPF/TEMPS/LIFT SUPPORT SNOW ACCUMS
OF 10 TO 16 INCHES ACROSS THE REGION WITH HEAVIEST AMOUNTS IN CT-
RI AND ADJACENT MASS. HEAVIEST SNOW SHOULD BE LATE TUESDAY NIGHT
THROUGH EARLY AFTERNOON WEDNESDAY.
WILL THE COMBINATION OF SNOW AND WIND LEAD TO BLIZZARD CONDITIONS?
POSSIBLY...HEAVY SNOW WILL BRING 1/4 MILE VSBYS AT TIMES AND WINDS
ALONG THE COAST SHOULD AT LEAST GUST NEAR 35 MPH...STRONGER ON THE
CAPE AND ISLANDS. EXPECT CONDITIONS TO BE NEAR BLIZZARD ESPECIALLY
IN PARTS OF RI AND EASTERN MASS. BUT CONFIDENCE IS NOT
SUFFICIENTLY HIGH TO MOVE TO A BLIZZARD WATCH.
NANTUCKET IS NOT IN THE CURRENT WINTER STORM WATCH BUT WILL HAVE
THE STRONG WINDS. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE ISLAND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THURSDAY THROUGH SATURDAY...LARGE HIGH PRESSURE WILL BUILD FROM
CENTRAL CANADA TO THE MIDWEST TOWARD THE EASTERN SEABOARD DURING
THIS TIMEFRAME. TIGHT PRESSURE GRADIENT WILL KEEP BLUSTERY
CONDITIONS ACROSS THE REGION ON THURSDAY IN THE WAKE OF THE COASTAL
STORM. WITH THE COLD AIR OVER THE OCEAN...OCEAN EFFECT SNOW SHOWERS
WILL DEVELOP BUT WILL REMAIN NORTH AND EAST OF OUTER CAPE COD AND
NANTUCKET ON THE NW WINDS. DAYTIME HIGHS WILL RUN ABOUT 5 TO 10
DEGREES BELOW SEASONAL NORMALS.
SATURDAY NIGHT AND SUNDAY...MEDIUM RANGE MODELS BRING A COLD FRONT
THROUGH THE REGION...THOUGH TIMING IS IN QUESTION. FOR NOW...HAVE
MENTIONED CHANCE POPS FOR SNOW SHOWERS. LOOKS LIKE MORE COLD WEATHER
WILL FOLLOW FOR EARLY NEXT WEEK.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT AND TUESDAY...HIGH CONFIDENCE IN VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN VFR THROUGH TUESDAY AFTERNOON.
NORTHWEST WIND GUSTS 20 TO 25 KNOTS SHOULD DIMINISH DURING THE
EVENING.
TUESDAY NIGHT AND WEDNESDAY...CEILINGS AND VSBYS WILL LOWER TO IFR
FROM SOUTHWEST TO NORTHEAST TUESDAY NIGHT...MAINLY AFTER MIDNIGHT.
PERIODS OF LIFR IN HEAVY SNOW LATE TUESDAY NIGHT THROUGH WEDNESDAY
MIDDAY. STRONG WINDS OVER CAPE COD AND THE ISLANDS WITH NORTHEAST
GUSTS NEAR 50 KNOTS POSSIBLE. GUSTS OF 35 TO 40 KNOTS POSSIBLE
ALONG THE EAST MASSACHUSETTS COAST.
CONDITIONS MAY IMPROVE OVER THE CT VALLEY TOWARD EVENING.
OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY...
THURSDAY AND FRIDAY...MEDIUM CONFIDENCE OF MAINLY VFR CONDITIONS.
LOW CHANCE OF LINGERING MVFR IN WIDELY SCT SNOW SHOWERS NEAR OUTER
CAPE COD AND NANTUCKET.
&&
.MARINE...
TONIGHT...
STILL BORDERLINE SMALL CRAFT ADVISORY WINDS DURING THE EVENING BUT
WINDS AND SEAS SHOULD DIMINISH BELOW SCA LEVELS EARLY TONIGHT AS
HIGH PRESSURE BUILDS IN.
TUESDAY...
A RIDGE OF HIGH PRESSURE WILL RESULT IN WINDS AND SEAS BELOW SCA
THRESHOLDS.
TUESDAY NIGHT...EXPECT E WINDS TO BACK TO NE...INCREASING TO AT
LEAST GALE FORCE ON THE SOUTHERN WATERS OVERNIGHT...AND WORKING
TOWARD THE EASTERN WATERS BY DAYBREAK. SEAS BUILD UP TO 5 FEET ON
THE SOUTHERN WATERS. VSBY BECOMING POOR IN DEVELOPING SNOW.
WEDNESDAY...NE WINDS OF AT LEAST GALE FORCE. WINDS 2000-3000 FEET
ABOVE THE SURFACE WILL BE 50-55 KNOTS...AND SOME OF THIS COULD
REACH TO THE SURFACE. WITH THIS IN MIND WE HAVE ISSUED A STORM
WATCH FOR OUR MOST OF OUR MASSACHUSETTS WATERS AND A GALE WATCH
FOR BOSTON HARBOR AND OUR RHODE ISLAND WATERS. SEAS WILL BUILD
WITH 10-14 FEET EXPECTED ALONG OUTER CAPE COD.
OUTLOOK...WEDNESDAY NIGHT NIGHT THROUGH FRIDAY...
WEDNESDAY NIGHT...WITH WINDS BACKING TO N-NW. POOR VSBY CONTINUES
IN SNOW...IMPROVING DURING WEDNESDAY NIGHT.
THURSDAY...NW GALE WINDS IN THE MORNING ON THE EASTERN OUTER
WATERS...OTHERWISE EXPECT SMALL CRAFT CRITERIA CONDITIONS THROUGH
THE DAY. SEAS WILL REMAIN ABOVE 5 FEET OVER THE OPEN WATERS...OVER
10 FEET ON THE OUTER WATERS FOR MOST OF THE DAY.
FRIDAY...LINGERING 5-7 FOOT SEAS ON THE OUTER WATERS BUT SUBSIDING
THROUGH THE DAY. WINDS BELOW 25 KNOTS THROUGH THE DAY.
&&
.TIDES/COASTAL FLOODING...
THE COASTAL STORM WORKING UP THE COAST WILL BRING INCREASING
NORTHEAST WINDS TUESDAY NIGHT...WITH STRONG WINDS BACKING FROM
NORTHEAST TO NORTH ON WEDNESDAY. TIDES ARE IN THEIR LOW
ASTRONOMICAL CYCLE FOR THE MONTH. BOSTON HIGH TIDES ARE FORECAST
TO BE AROUND 9 FEET BEFORE ANY SURGE THAT MAY OCCUR. WITH THE
PREDICTED SURGE FOR THE EARLY WEDNESDAY MORNING TIDE IS ABOUT 1
FOOT OR SO. THIS WOULD KEEP TIDES ABOUT 2 FEET BELOW FLOOD LEVELS.
HOWEVER...WITH STRONG WINDS ALONG THE EAST COASTAND SEAS BUILDING
UP TO 12 TO 14 FEET ESPECIALLY EAST OF CAPE COD...THERE IS A
THREAT OF BEACH EROSION ALONG THE OUTER CAPE. THIS COULD BE A
PROBLEM FOR THE EASTERN MASS COASTLINE IF THESE SEAS BUILD THROUGH
MASSACHUSETTS BAY AND TOWARD SHORE.
SO...FOR NOW...STILL NOT EXPECTING ANY ADVISORIES OR WARNINGS ALONG
THE COAST. WILL CONTINUE TO MONITOR THIS ASPECT OF THE STORM IN CASE
ANY OF OUR CURRENT THINKING CHANGES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR CTZ002>004.
MA...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR MAZ002>023-026.
HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR MAZ024.
NH...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR NHZ011-012-015.
RI...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR RIZ001>008.
MARINE...STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING
FOR ANZ231>234-250-251-254-255.
SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR
ANZ232>235-237.
GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING
FOR ANZ230-235>237-256.
SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ231-
251.
SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR ANZ250-
254>256.
&&
SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/EVT
TIDES/COASTAL FLOODING...WTBHazardous weather outlook, Jan 10, 4:18 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EST MON JAN 10 2011 CTZ002>004-MAZ002>023-026-NHZ011-012-015-RIZ001>008-110930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 AM EST MON JAN 10 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ024-110930- NANTUCKET MA- 418 AM EST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS MEDIUM TO HIGH CONFIDENCE THAT HEADLINES WILL BE NEEDED FOR STRONG WIND POTENTIAL AND WINTER WEATHER LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-110930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 AM EST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS HIGH CONFIDENCE THAT GALE FORCE NORTHEAST WINDS WILL AFFECT THE WATERS LATE TUESDAY NIGHT AND WEDNESDAY. THERE IS ALSO A LOW PROBABILITY OF STORM FORCE WIND GUSTS FROM NANTUCKET SOUND POINTS SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:37 PM EST | Gale Warning | BOX | 5 hr | |
| Jan 10, 4:38 AM EST | Winter Storm Watch | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 6 more | 36 hr |
| Jan 10, 4:42 PM EST | Gale Watch | BOX | 11 hr | |
| Jan 10, 4:42 PM EST | Storm Watch | BOX | 24 hr |
Nearby
High Wind Watches in Massachusetts, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.